Hi everyone. I will try to make this short which is a major feat for me!! lol I was diagnosed with Diabetes in 1991 I believe, high blood also at the same time. I think it was the job I had started in '90 and all the stress!! I've done well all of these years but it seems lately that my body is falling apart. I had cancer in '07, had to go on disability....then at the end of '08 had bypass surgery with 6 blockages. I have a very hard time with meds because I'm one of those 1% people. If there's a side effect I'm going to get it!
I've recently been put on insulin....per my request the first time. The doctor put me on Lantus to which I had a breathing allergy. So, he tried another pill (3 diff. ones).....two I was already on.....ACTOS!! I guess in a way the side effects were a mixed blessing since it is now known or suspected to cause bladder cancer! I bloated up like a balloon and put on unneeded 30 lbs!!! I took myself off of that and then went to the doc. My face was bloated and I felt like I was blown up like a balloon BUT it made my bsl's come down! Figures.
I don't have a problem taking insulin at all but now since I started that I've developed some neuropathy in mainly my right foot. Is it a coincidence or not?
I have 3 beautiful girls..........furbabies that is named Hannah, Abby and Cami. I'm sure you will be seeing pics of them. They are my life, my family and my heart. They are what keeps me going. I have no support from what little family I have left. Even with all of the health problems I have no one really keeps in contact with me much at all. I guess you can tell that I live alone. Me and my girls. I don't want to get into a "woe is me" thing so I'd best be quiet for now. To be honest I've been in tears for 2 days now.
Thank you all so very much and thank you for letting me in the group. I have a very good friend on here that has been trying to get me to join for probably a year? lol
WELCOME!!! Not a Type 2 (Type 1) here but want to say hello again. Sounds like uve been through it! Here we all will help in anyway we can. Please know that anytime u need us we will be here. If u just want to talk feel free to come over to my page anytime.
Hi Pam....fellow type 2 (though an atypical type 2!)....WELCOME!
Having diabetes "alone" is hard enough....but add to that other issues, well....it makes for a very complicated life!!
Take a peek at the group here called "Diabetes Plus"...for those with diabetes and more!
You know...fur babies are a bit of a prescription in helping with controlling your bg and whatnot. They have SUCH a calming effect. I'm delighted that you have found a home here at tudiabetes ♥
Hi Linda, it's nice to meet you. I'm going to ask a dumb question.....I think I have a lot of them because I've never really been educated, even in the 20 yrs. I've had diabetes as to "terms used" and a whole lot of things. What do you mean by atypical type 2? Complicated.....yes I certainly feel that my life has become more than that in more ways than just my health. lol
Thank you for suggesting the other group.....it surely sounds like a place I would fit into.
How did you make the little heart. I know how to do it on FB but not on here. ;) hehe
Hi Pam. Glad you decided to give us a try! You've certainly been through the mill, and you've come to the right place. Explore, learn, and remember that the only stupid questions are the unasked ones!
Adore my 3 furkids too, they definitely help keep my BG down :)
Thanks again hon. I'm certainly glad that I "finally" took that leap......I'm kind of shy at times so it might take me awhile but you all have made me feel VERY welcome and comfortable. :) TYWVM!!
Awww, you have 3 furkids too!! Awesome. I've had pets all of my life but since so many events have happened in my life I've come to realize they are my KIDS (never was able to have any of my own)......and I love them as such!! Right now my girls are sleeping all over the bed, lol.
Welcome Pam. Lots of great folks here. Seems you do have some complications. Insulin appears to be the solution for you. It's not that bad. The edema may be an issue if the vascular problems are a concern. I started out on pills and switched to insulin 15 yrs ago. Sounds like you are too young to have these problems. Jump in here anytime. We're listening to ya!
Hi Mike! :) Yes, it surely seems so!! Don't know what took me so long to get here. I get so bored with FB after being on there for over 2 years now even though I have some wonderful friends on there that I've never met and most likely never will. I do have a tiny bit of edema but not much. Awhile back it was concerning me and was more than now but my doc wasn't concerned although my (former) chiropractor scared the bejeebers out of me....my doc wasn't too happy about that. Now most of the edema is gone.......poof! A mystery but a good thing. My heart is actually fine and I'm trying to keep it that way. :) Yes, I've been on pills since my 30's and no.....I had to laugh because I am NOT young! lol Maybe in my mind but not in body. :D I was taking 2000 mgs. of Metformin ER and it was killing my stomach along with 20 mgs. a day of Glipizide and even those were not bringing my bsl's down!! I kept telling the doc that I was reading labels and there are so many things I can't eat like seafood (gives me gout), dairy (I'm lactose intolerant).....salt (high-blood pressure) and the list goes on. Anyhoo, thanks for your reply also and I'm so excited getting to know each and every one of you and I don't feel so alone in this anymore. Blessings!!!
Hi back Pam!
The little heart is created by clicking on Alt...keep you left index there while with you right index click on = and the number 3 on the number pad. There might be other ways...but that's low this un-savvy person does it :)
I'm an atypical type 2 in that I'm thin, and that I lave had bad lows even before I went on meds!
I simply adore your 3 puss-cats! I have always had allergies to cats...but opted for cats as pets anyway....then later was dx with asthma (as an adult), and amongst the triggers, is the damn cat allergy.
In reading your blog above, perhaps you have an allergy to Actos, in order for you to bloat up. I reacted the same way to an anti-inflammatory once.
Don't despair...I'm so glad you're here. I have to say...I too have lost friends along the way due to my health. I suppose they thought I fabricated things, since at time had to cancel out at the last minute do to a migraine, or what ever. Some people just don't get it....and some are all about themselves. Some friends I have lost was due to my inability to tolerate scents, or smoke. The friends I DO have are indeed and without a doubt the "true blue stick by you" variety.
Luv...linda in canada ♥
You've had a tough time. You've mentioned cancer, neuropathy, pills, insulin and weight problems. But you didn't mention a few other things basic to managing type 2: your way of eating, home testing and physical activity. Would you mind expanding on how that fits into your regimen?
This will give you part of the reason why I ask: Test, Review, Adjust
Cheers, Alan, T2, Australia
Everything in Moderation - Except Laughter
Hi Pam. In a few weeks this group has helped me get my life back on track as my D2 is crazy! Welcome home. Kettle is on for tea!
Hi and welcome sounds like you been thru it ha. The same thing happened to me on actos but it was 40 lbs that I did not need, sure my bs came down as my weight went up. Insulin is a great tool I hope it all works for you.
Welcome Pam! The group here at Tu has helped so many people learn how to take care of themselves and feel better. With all you've been through, I'm sure it can help you as well!